Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 16, 2006, 8:36 PM CST for 6 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 8:36 PM CST (02:36 UTC)
- Expired
- Jan 17, 2006, 5:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 59 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 170236 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 836 PM CST MON JAN 16 2006 TXZ239>244-171100- /O.NEW.KCRP.WI.Y.0001.060117T0236Z-060117T1100Z/ WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...LAREDO...RIO BRAVO...FREER... BENAVIDES...SAN DIEGO...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 836 PM CST MON JAN 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST TUESDAY. STRONG NORTH WINDS BEHIND A COLD FRONT WILL CONTINUE OVER THE SOUTHERN COASTAL BEND AND SOUTHERN RIO GRANDE PLAINS THIS EVENING AND OVERNIGHT. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 MPH OR MORE CAN BE EXPECTED TONIGHT. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 16, 3:16 PM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Jan 16, 3:16 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CST MON JAN 16 2006
.SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT)...A POTENT TROUGH AXIS
AND 140+ KT SUBTROPICAL JET WL CONTINUE TO APPROACH SOUTH TX TNT.
DYNAMICAL FORCING AND MOISTURE WL BE ENOUGH TO GENERATE SCATTERED TO
NUMEROUS SHRAS WITH EMBEDDED TSRAS ACROSS MOST OF THE CWA TNT. OF
COURSE THE HIGHEST POPS WL REMAIN ACROSS THE NORTHEAST AREAS WHERE
THE BEST MOISTURE ADVECTION IS EXPECTED DUE TO THE SOUTHERLY
TRAJECTORY OF THE BOUNDARY LYR FLOW. THE POTENTIAL FOR SVR STORMS
IS EVEN SMALLER NOW. CAPES NOW APPEAR THAT THEY WL LKLY NEVER
EXCEED 500 J/KG. ALSO...THE LOW LVL WINDS ARE A BIT MORE SWLY THAN
WE WOULD LIKE TO SEE...ALTHOUGH THE OVERALL DEEP LYR SHEAR IS STILL
GOOD. WOULD VERY MUCH LIKE TO REMOVE ALL MENTION OF SVR BUT FOR
CONTINUITY WL MENTION SVR STORMS POSSIBLE ACROSS ONLY THE NORTHEAST
COASTAL BEND FOR THIS EVENING. PCPN AND CLOUDS WL TAPER OFF TUE
MORNING FROM WEST TO EAST RATHER QUICKLY AS THE STRONG VORT MAX
PUSHES INTO THE CWA. THE NEXT ISSUE TO DEAL WL BE THE WINDS. WINDY
CONDITIONS ARE EXPECTED BEHIND THE FNT WHICH WL SURGE THROUGH THE
CWA TNT. ANOTHER SURGE OF WIND IS EXPECTED IN THE LATE MORNING AND
EARLY AFTN. IT WL BE BORDERLINE WIND ADVY CONDITIONS LATE TNT AND TUE
ACROSS THE ERN COUNTIES. MUCH DRIER CONDITIONS AND BELOW NORMAL
TEMPS ARE EXPECTED FOR TUE AND TUE NIGHT. ANOTHER FREEZE IS LKLY
ACROSS THE NRN COUNTIES TUE NIGHT. LEANED TWDS THE COOLER SIDE OF
GUIDANCE HIGHS FOR TUE. WENT AROUND 5 DEGREES COOLER THAN THE MET
FOR TUE NIGHT.
&&
.FIRE WEATHER (TONIGHT THROUGH TUESDAY NIGHT)...UPGRADED THE FIRE
WEATHER WATCH FOR TUE INTO A RED FLAG WARNING. WIDESPREAD GUSTY NW
WINDS OF 20 TO 30 MPH ALONG WITH RH VALUES AS LOW AS 15 PERCENT
APPEAR LKLY ON TUE.
&&
.MARINE (TONIGHT THROUGH TUESDAY NIGHT)...WL MAINTAIN THE GLW FOR
THE OFFSHORE WATERS TNT AND SCA ELSEWHERE FOR STRONG WINDS BEHIND
THE FNT. THE FNT WL REACH THE BAYS LATE IN THE EVENING AND THROUGH
THE REMAINDER OF THE WATERS DURING THE EARLY MORNING HOURS.
CONTINUED TO LEAN TWDS THE ETA SOLN FOR THE WIND SPEEDS. AN INITAL
SURGE OF WINDS BEHIND THE FNT/SFC TROUGH AXIS IS EXPECTED IN THE
EARLY MORNING HOURS. ANOTHER SECONDARY SURGE OF WINDS/CAA BEHIND THE
MID/UPR TROUGH AXIS IS EXPECTED BY LATE MORNING/EARLY AFTN.
OFFSHORE FLOW AND SEAS WL DIMINISH QUICKLY BY TUE EVENING.
&&
.AVIATION (TONIGHT THROUGH TUESDAY NIGHT)...MVFR CEILINGS WL BE
PRIMARILY LIMITED TO THE ERN COASTAL BEND TNT DUE TO THE HIGHER
BOUNDARY LYR MOISTURE AND INCREASED COVERAGE OF PCPN. FURTHER
WEST...CEILINGS WL BE GENERALLY ABV 5K FT. CLOUDS WL RAPIDLY
DIMINISH DURING THE MORNING ON TUE FROM NORTHWEST TO SOUTHEAST.
STRONG NORTHWEST WINDS OF 35 TO 40 KTS CAN BE EXPECTED JUST ABV
THE SFC BEHIND THE FRONT FROM EARLY MORNING TO EARLY AFTN TUE.
&&
.LONG-TERM (WEDNESDAY THROUGH MONDAY)...SOUTHERLY FLOW WILL RESUME
QUICKLY HERE ON WEDNESDAY ON BACK SIDE OF HIGH. RH VALUES WILL
REMAIN LOW...BUT DO NOT THINK WINDS WILL QUITE REACH RED FLAG
CRITERIA DURG THE AFTN. THE LLJ IS FORECASTED BY BOTH THE NAM AND
GFS TO INCREASE TO 30-40 KTS ACROSS THE CWA WED NIGHT. WHILE THE BL
MOISTURE WILL BE INCREASING THINK WNDS WILL STAY UP ENUF TO PREVENT
FOG FM FORMING. WITH THE STRONG LLJ DO XPCT WINDS OVER THE WATERS TO
REACH SCA CRITERIA WED NIGHT AND THU. BREEZY TO WINDY CONDITIONS
WILL DVLP ACROSS THE COASTAL BEND BY LATE MORNING THU. HOWEVER...
THIS TIME THINK RH VALUES WILL NOT QUITE MEET RED FLAG CRITERIA.
TEMPS GRADUALLY MODERATE WED THRU FRI. ANOTHER COLD FRONT IS
FORECASTED TO MOVE THRU THE AREA FRI EVE. UPR LVL SYS REMAINS
FURTHER N THAN CURRENT SYS...AND FEEL BETTER MOISTURE WILL REMAIN
SHUNTED NE OVER SE TX. THEREFORE WILL ONLY HAVE ISOL POPS IN THE
FORECAST FOR THE FAR NE ZONES FRI AFTN AND EVE.
AFTER A SUNNY DAY SAT...BOTH THE GFS AND ECMWF INDICATE ISENTROPIC
PATTERN MAY SET UP SUN AND SUN NIGHT WITH RAPID RETURN OF CLOUDS.
GFS ACTUALLY DVLPS WAVE OR POSSIBLY COASTAL TROF SUN NIGHT ON INTO
MON. FOR NOW WILL JUST INDICATE WARM FRONT MOVING BACK NORTH THRU
THE AREA AND JUST 20 POPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 49 64 35 74 49 / 50 10 0 0 0
VICTORIA 45 62 32 72 47 / 70 10 0 0 0
LAREDO 49 66 39 76 49 / 20 0 0 0 0
ALICE 46 65 34 75 47 / 40 10 0 0 0
ROCKPORT 51 63 38 72 54 / 70 10 0 0 0
COTULLA 43 65 30 74 45 / 30 0 0 0 0
KINGSVILLE 48 65 34 75 49 / 50 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TUESDAY TO 4 PM TUESDAY FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA...AND WEBB.
GM...SMALL CRAFT ADVISORY FROM 10 PM MONDAY TO 4 PM TUESDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...AND BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
SMALL CRAFT ADVISORY UNTIL 10 PM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...AND COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
GALE WARNING FROM 1 AM TUESDAY TO NOON TUESDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM TUESDAY FOR THE FOLLOWING ZONES:
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 10 PM TUESDAY FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20
TO 60 NM.
&&
MB/80...SHORT-TERM
JR/76...LONG-TERMHazardous weather outlook, Jan 16, 2:25 PM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 225 PM CST MON JAN 16 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-171700- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 225 PM CST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHEAST COASTAL BEND THIS EVENING...MAINLY TO THE NORTH OF A ROCKPORT TO GEORGE WEST LINE. HAIL AND GUSTY WINDS ARE THE MAIN THREATS. A STRONG UPPER LEVEL AREA OF LOW PRESSURE AND STRONG JET STREAM WILL APPROACH SOUTH TEXAS TONIGHT. MEANWHILE...A COLD FRONT WILL BE PUSHING INTO SOUTH TEXAS DURING THE EVENING HOURS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF SOUTH TEXAS TONIGHT. RAINFALL WILL BE GENERALLY LESS THAN ONE-HALF OF AN INCH. STRONG NORTHWEST WINDS BEHIND THE COLD FRONT WILL PRODUCE GALE WARNING CONDITIONS ACROSS THE OFFSHORE WATERS...BEGINNING IN THE EARLY MORNING HOURS ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED ACROSS THE REMAINDER OF THE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GALE WARNING IS EXPECTED TO CONTINUE THROUGH TUESDAY MORNING ACROSS THE OFFSHORE WATERS. SMALL CRAFT ADVISORY CONDITIONS WILL LINGER INTO TUESDAY AFTERNOON AND EVENING ELSEWHERE. SMALL CRAFT ADVISORY CONDITIONS ARE AGAIN EXPECTED FROM WEDNESDAY NIGHT THROUGH FRIDAY DUE TO INCREASING SOUTH WINDS. ANOTHER COLD FRONT WILL PUSH THROUGH LATE IN THE WEEK AND PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON FRIDAY NIGHT AND SATURDAY. A RED FLAG WARNING DUE TO STRONG WINDS AND LOW HUMIDITIES WILL BE IN EFFECT ON TUESDAY FOR ALL OF SOUTH TEXAS. FREEZING TEMPERATURES ARE EXPECTED FOR THE NORTHERN HALF OF SOUTH TEXAS EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY OCCUR THIS EVENING FOR THE NORTHEAST COASTAL BEND REGION. MB
In the hours before
Special weather statement, Jan 16, 6:51 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 651 PM CST MON JAN 16 2006 TXZ232-233-243-244-246-170145- BEE-GOLIAD-NUECES-REFUGIO-SAN PATRICIO- 651 PM CST MON JAN 16 2006 ...HEAVY RAINFALL AND ISOLATED THUNDERSTORMS PRODUCING STRONG WINDS ALONG A COLD FRONT...WAS AFFECTING BEE...GOLIAD...NUECES... REFUGIO AND SAN PATRICIO COUNTIES... AT 642 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG A EDROY TO FANNIN LINE. THESE SHOWERS AND STORMS...FORMING ALONG A STRONG COLD FRONT...WERE MOVING EAST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE SHOWERS AND STORMS AS THE COLD FRONT MOVES THROUGH THE AREA.
Special weather statement, Jan 16, 7:36 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 736 PM CST MON JAN 16 2006 TXZ234-243>247-170300- ARANSAS-CALHOUN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA- 736 PM CST MON JAN 16 2006 ...HEAVY RAINFALL AND ISOLATED STRONG THUNDERSTORMS PRODUCING STRONG WINDS ALONG A COLD FRONT WERE AFFECTING ARANSAS...CALHOUN...NUECES...REFUGIO...SAN PATRICIO AND VICTORIA COUNTIES... AT 731 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM CHAPMAN RANCH TO CORPUS CHRISTI TO PORT LAVACA ...MOVING SOUTHEAST AT 35 MPH. WINDS 40 TO 50 MPH ARE EXPECTED AS THE HEAVY RAINFALL AND ISOLATED THUNDERSTORMS ALONG THE STRONG COLD FRONT MOVE TOWARD THE COAST AND ACROSS THE NEARSHORE WATERS THROUGH 9 PM CST. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 6:28 PM CST | Special Marine Warning | CRP | 3 hr | |
| Jan 16, 8:13 PM CST | Special Marine Warning | CRP | 3 hr | |
| Jan 17, 5:49 AM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 6 more | 101 days |
| Jan 17, 3:13 PM CST | Freeze Warning | CRP | Bee, Goliad, La Salle, Live Oak, McMullen, Victoria | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.